MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL CEREPAK HELIFORM; CEREPAK HELIFORM XL DETACHABLE COIL SYSTEM

MEDOS INTERNATIONAL SARL CEREPAK HELIFORM; CEREPAK HELIFORM XL DETACHABLE COIL SYSTEM
Catalog Number SHD180520
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/19/2024
Type of Reportable Event Malfunction
Event or Problem Description
The healthcare professional reported that during an endovascular embolization procedure to retreat an aneurysm due to residual filling on follow-up angiography, the microcatheter was navigated into the aneurysm and a 5mm x 20cm cerepak heliform xl (shd180520 / 31228059) was introduced.An attempt to detach the coil was made with the detachment handle (mdh1 / 102109430) wire with slow actuation to translate the pull wire.The cerepak heliform coil did not detach, and the pull wire was not visibly elongated.Detachment was attempted again with the detachment handle and the pull wire was confirmed to be elongated post-actuation.When the coil pusher was being removed, it was noted that the coil was not detached.The physician switched to the manual break method.The outer tube was snapped at the score mark with the pull wire still intact.Light tension was used to actuate but the pull wire stretched.The coil was not detached and was removed from the patient.The procedure was completed using target coils (stryker).The procedure was delayed by 10 minutes, but it was successfully completed.There was no report of any negative patient impact.On 25-nov-2024, additional information was received.Per the information, the procedure was on (b)(6) 2024.The location of the targeted aneurysm was the right middle cerebral artery (mca).The aneurysm was treated 7 months prior.The coil was not stretched when it was removed.There was no evidence of blood flow interruption due to the reported issue.The concomitant microcatheter used with the cerepak heliform was an sl-10 microcatheter (stryker).The information confirmed there was no negative patient impact and the 10-minute delay in the procedure was not considered to be clinically significant.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, weight, race, and ethnicity were not provided.Section d.2b: procode is krd/hcg.Section h.3: the device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (31228059) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by johnson & johnson medtech, or its employees that the report constitutes an admission that the product, johnson & johnson medtech, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product analysis lab received the complaint device on 23-dec-2024.A supplemental 3500a report will be submitted once the product investigation has been completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.The complaint product was returned and received for evaluation and analysis.The investigation is documented below.Investigation summary: a non-sterile 5 mm x 20 cm cerepak heliform xl was received contained in the decontamination pouch.Visual inspection was performed.The embolic coil was observed still attached to the delivery system.The manual break was attempted, and the puller wire was exposed.The proximal end of the delivery system was not returned.The embolic coil was inspected under the microscope.No damages were observed on the coil nor at the proximal key.No unintentional weld was noted on the loophole.The puller wire was slightly pulled and the embolic coil detached from the delivery system.The issue reported regarding the failure to detach is confirmed based on the attached condition of the embolic coil to the delivery unit after activating the manual break.With the information available, the root cause of the failure encountered cannot be determined.It is possible that clinical and procedural factors, including device manipulation, may have contributed to the reported failure.There is no indication that the issues reported in the complaint result from a defect inherently related to the cerepak heliform device.A review of manufacturing documentation associated with this lot (31228059) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.As part of johnson & johnson medtech quality process, all devices are manufactured, inspected, and released to approved specifications.The instructions for use (ifu) contains the following recommendations: remove the detacher from the protective packaging and place it within the sterile field.The detacher is packaged separately for single patient use only.Confirm again under fluoroscopy that the coil alignment marker of the delivery tube creates a ¿t¿ with the proximal marker of the microcatheter.Verify that the rhv is firmly locked around the delivery tube to ensure that the coil does not move during connection process.Ensure the delivery tube is straight between the rhv and the detacher.Hold the delivery tube approximately 3 inches from proximal end and bring the detacher over the delivery tube until a firm stop is felt.Maintain the delivery tube position within the detacher and use a thumb to pull back the slider on the detacher.Continue to pull on the slider until end of travel or a click is heard.Gently release the slider until it returns to starting position or a second click is heard.Remove detacher by slowly withdrawing it from the delivery tube.Note: detacher must remain in sterile field until the procedure is completed.Fluoroscopically verify that the coil is detached by gently pulling back the delivery tube approximately 1 cm.If the coil has detached, remove the delivery tube from the microcatheter.If the coil has not detached, repeat steps 3-7.If 2 unsuccessful detachments occur, discard the detacher and proceed to the manual break section.Repeat steps 1-8 until the procedure is completed.Discard the detacher.Caution: always perform fluoroscopic verification of detachment prior to withdrawing the delivery system fully.Failure to do so may lead to an embolic complication.After detaching the coil, remove the delivery tube from the microcatheter and discard.Repeat the above sequence for all additional coils until the procedure is complete.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
CEREPAK HELIFORM
Common Device Name
CEREPAK HELIFORM XL DETACHABLE COIL SYSTEM
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS, INC.
calle circuito int norte 1820
parque industrial salvacar
juarez 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key20849033
Report Number3008114965-2024-01150
Device Sequence Number12772646
Product Code KRD
UDI-Device Identifier10886704083481
UDI-Public(01)10886704083481(11)240125(17)261231(10)31228059
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K220040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSHD180520
Device Lot Number31228059
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2024
Supplement Date Received by Manufacturer12/23/2024
01/17/2025
Initial Report FDA Received Date12/04/2024
Supplement Report FDA Received Date12/23/2024
01/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MECHANICAL DETACHMENT HANDLE; SL-10® MICROCATHETER (STRYKER)
Patient Age68 YR
Patient SexFemale